Indexed on: 19 May '09Published on: 19 May '09Published in: Cancer Radiothérapie
Prospective monocentric study of the skin and heart tolerance of a concurrent administration of trastuzumab (T) and radiotherapy (RT) for breast cancer (BC).From February 2004 to January 2007, 57 patients (pts), were treated by a concomitant administration of T and normo-fractionated RT of either whole breast (+/-boost) or chest. The perfusion of T started either with or after chemotherapy (CT). Left ventricular ejection fractions (LEVF), assessed at baseline, before start of RT, after completion of RT and then every four to six months with either echocardiography or multiple gated acquisition scanning, were considered normal if greater or equal to 50% or stated so by the cardiologist. Inclusion criteria included a normal LVEF at baseline. Skin toxicity was evaluated using CTCAEV3. Median age was 49 years (25-80). CT with anthracycline was administered in 84% (total dose 300 mg/m(2)). All but one patient (treated weekly) received T every three weeks (8 mg/kg followed by 6 mg/kg) for a median duration of 12 months (6-33). The internal mammary chain was irradiated in 88% of cases. Median follow-up for LVEF assessment was 13 months (2-33).LVEF at pre-RT were normal in 54 pts (100%, three Missing Data [MD]), at post-RT in 56 pts (98%, no MD) and at last follow-up in 53 pts (95%, one MD). There were two grade 0, 44 grade I and 11 grade II skin reactions. For the 27 patients with a skin toxicity assessment after six months, late skin toxicity was grade 0 in 22 pts, grade 1 in four, grade 2 in one.Provided that the technique is adapted, the acute skin and heart toxicities of the concomitant administration of T-RT appeared satisfactory. More patients and longer follow-up are still mandatory.